MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the mid 1/3 of the left superficial femoral artery with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned, however medical records were provided.Based on the medical records, four months after a lower extremity arteriogram and sfa stenting, the patient was admitted to the hospital for lower calf and toe pain.The patient underwent thrombolysis followed by arteriogram, angioplasty and superficial femoral artery stenting and removal of the lysis catheter.Three days later the patient underwent fasciotomy incision and closure.Based on the medical record review, the reported dissection as part of the original angioplasty could not be confirmed.The investigation is inconclusive, as no objective evidence has been provided to confirm an alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 04/2020).
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the mid 1/3 of the left superficial femoral artery with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified.The current status of the patient is unknown.New information: it was reported through the result of a clinical trial that approximately 7 months post index procedure, target lesion revascularization was occurred.It was further reported that a stent was placed with following balloon dilatation catheter.The procedure was completed without any issues.
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the mid 1/3 of the left superficial femoral artery with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified.The current status of the patient is unknown.New information: it was reported through the result of a clinical trial that approximately 7 months post index procedure, target lesion revascularization was occurred.It was further reported that a stent was placed with following balloon dilatation catheter.The procedure was completed without any issues.New information: it was reported that approximately 12 months post index procedure, duplex ultrasound was performed and identified stenosis.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned, however medical records were provided.Based on the medical records, four months after a lower extremity arteriogram and sfa stenting, the patient was admitted to the hospital for lower calf and toe pain.The patient underwent thrombolysis followed by arteriogram, angioplasty and superficial femoral artery stenting and removal of the lysis catheter.Three days later the patient underwent fasciotomy incision and closure.Based on the medical record review, the reported dissection as part of the original angioplasty could not be confirmed.The investigation is inconclusive, as no objective evidence has been provided to confirm an alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8397371
Report Number2020394-2019-00174
Device Sequence Number1628795
Product Code PNO
UDI-Device Identifier00801741116803
UDI-Public(01)00801741116803
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130520
Device Catalogue NumberUS35130520
Device Lot NumberGFCQ1416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer05/16/2019
11/04/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date05/30/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL, APIXABAN; CLOPIDOGREL, APIXABAN; CLOPIDOGREL, APIXABAN
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight69